Alabama, 2005Tornado in Alabama, August 28, 2005
August 28, 2005 · NWS MOB · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 28, 2:42 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 28, 2:42 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT SUN AUG 28 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...KATRINA HAS TWICE BROKEN
THE RECORD SET BY CAMILLE IN 1969 WITH THE LOWEST PRESSURE EVER
OBSERVED IN THE GULF. THE WIND FIELD WITH THIS SYSTEM IS VERY
LARGE...AND HURRICANE CONDITIONS WILL OCCUR OVER THE WESTERN HALF OF
THE AREA TAPERING TO TROPICAL STORM FORCE WINDS OVER THE REMAINDER
OF THE AREA. THE FARTHEST EASTERN COUNTIES MAY NOT EXPERIENCE
TROPICAL STORM FORCE WINDS BUT WILL INCLUDE THESE IN AN INLAND
TROPICAL WIND WARNING RATHER THAN SPLIT HAIRS. TIDE LEVELS ARE
ALREADY RUNNING RATHER HIGH...PORTENDING HISTORIC TIDE LEVELS OF 10
TO 15 FEET WITH UP TO 20 FEET POSSIBLE ABOVE NORMAL ALONG THE
ALABAMA COAST AND NEAR 8 FEET ALONG THE NORTHWEST FLORIDA COAST.
COORDINATED WITH HPC CONCERNING QPF VALUES OVER THE AREA AND HPC
SAID THAT STORM TOTALS OF 7 TO 12 INCHES WITH LOCALLY HIGHER AMOUNTS
OF AT LEAST 15 INCHES LOOK GOOD FOR THE STORM...SO RAISED QPF VALUES
MAINLY OVER SOUTHEAST MISSISSIPPI TO REFLECT THIS. THIS SETS THE
STAGE FOR SIGNIFICANT INLAND FLOODING AS WELL. CONDITIONS SUBSIDE
MONDAY NIGHT INTO TUESDAY AS KATRINA MOVES AWAY. /29
&&
.LONG TERM (THURSDAY THROUGH SUNDAY)...RELATIVE DRY CONDITIONS
PREVAIL THROUGH THE PERIOD WITH A MUCH MORE TRANQUIL PATTERN THAT
WHAT WE HAVE BEEN DEALT IN THE SHORT TERM. TEMPERATURES WILL BE A
FEW DEGREES ABOVE SEASONABLE LEVELS. /29
&&
.MARINE...WINDS AND SEAS WILL STEADILY INCREASE THROUGH MONDAY
EVENING AS HURRICANE KATRINA MOVES INTO THE SOUTHEAST
LOUISIANA/SOUTHEAST MISSISSIPPI COASTLINE. HURRICANE FORCE WINDS
CAN BE EXPECTED OVER THE WESTERN HALF OF THE MARINE AREA BEGINNING
EARLY MONDAY MORNING BEFORE SUNRISE CONTINUING THROUGH LATE
AFTERNOON. TIDES 8 TO 12 FEET ABOVE NORMAL BY AROUND SUNRISE CAN BE
EXPECTED AROUND MOBILE BAY AND ALABAMA WATERS AND UP TO 15 FEET
ABOVE NORMAL BY AROUND NOON ESPECIALLY OVER THE NORTH HALF OF MOBILE
BAY. FLORIDA TIDES WILL RANGE FROM 3 TO 5 FEET TONIGHT AND 5 TO 8
FEET ON MONDAY. /32
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 77 83 76 90 / 100 100 60 40
PENSACOLA 79 85 78 89 / 100 100 70 50
DESTIN 78 85 78 87 / 100 100 70 60
EVERGREEN 77 85 74 89 / 80 100 80 60
WAYNESBORO 75 85 74 87 / 80 100 100 40
CAMDEN 76 86 74 87 / 70 100 100 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HURRICANE WARNING ALZ063-064-GMZ630-650-670.
INLAND HURRICANE WARNING ALZ051-052-061-062.
INLAND TROPICAL STORM WARNING ALZ053>060.
FLASH FLOOD WATCH ALZ051>064.
FL...TROPICAL STORM WARNING FLZ002-004-006-GMZ655-675.
HURRICANE WATCH FLZ002-004-006.
INLAND TROPICAL STORM WARNING FLZ001-003-005.
FLASH FLOOD WATCH FLZ001>006.
MS...INLAND HURRICANE WARNING MSZ067-075-076-078-079.
FLASH FLOOD WATCH MSZ067-075-076-078-079.
&&
29 EVERSOLE/32 ESBENSEN/23 MEDLINHazardous weather outlook, Aug 28, 5:00 AM CST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SUN AUG 28 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-282100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT SUN AUG 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
DANGEROUS HURRICANE KATRINA WILL CONTINUE MOVING NORTHWEST AND
EVENTUALLY NORTHWARD TO THE CENTRAL GULF COAST REGION BY EARLY
MONDAY AS AT LEAST A MAJOR HURRICANE. HURRICANE WARNINGS ARE IN
EFFECT FOR THE ALABAMA COAST AND COASTAL WATERS. A TROPICAL STORM
WARNING AND HURRICANE WATCH IS IN EFFECT FOR THE WESTERN FLORIDA
PANHANDLE COAST AND COASTAL WATERS. INLAND HURRICANE AND TROPICAL
STORM WATCHES AND WARNINGS ARE IN EFFECT FOR THE INLAND COUNTIES OF
SOUTHEAST MISSISSIPPI AND INTERIOR SOUTH ALABAMA.
RESIDENTS AND BUSINESS OWNERS ACROSS THE REGION SHOULD RUSH TO
COMPLETION ALL PREPAREDNESS MEASURES TODAY.
LARGE SWELLS AND LARGE WAVES MOVING NORTHWEST FROM HURRICANE KATRINA
WILL RESULT IN VERY ROUGH SURF CONDITIONS ALONG THE BEACHES OF
ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. THIS IS EXPECTED TO
RESULT IN A SIGNIFICANTLY INCREASED RISK OF DEADLY RIP CURRENTS IN
THE SURF AS WELL THROUGH TONIGHT. SWIMMING IS NOT ADVISED IN THE
COASTAL WATERS. TIDES WILL INCREASE IN THE ADVANCE OF KATRINA
TODAY...WITH SOME COASTAL FLOODING EXPECTED BY AFTERNOON. MARINERS
ARE STRONGLY URGED TO REMAIN IN PORT AND TO RUSH TO COMPLETION ALL
PREPARATIONS FOR HURRICANE CONDITIONS TODAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
.DANGEROUS HURRICANE KATRINA IS FORECAST TO MAKE LANDFALL ALONG THE
NORTH CENTRAL GULF COAST EARLY MONDAY OVER SOUTHEAST LOUISIANA. ON
THIS TRACK...STRONG WINDS...TORRENTIAL RAINFALL...AND DANGEROUS
STORM SURGE FLOODING IS FORECAST TO IMPACT THE AREA MONDAY. MANY
UNCERTAINTIES STILL EXIST WITH THE FORECAST TRACK OF KATRINA. THE
EVENTUAL LANDFALL OF THE DANGEROUS CORE OF KATRINA...CAPABLE OF
PRODUCING EXTENSIVE TO EXTREME DAMAGE COULD BE ANYWHERE FROM
SOUTHERN LOUISIANA TO SOUTHEAST MISSISSIPPI...THE COASTAL AREAS OF
ALABAMA OR THE WESTERN FLORIDA PANHANDLE. ALL INTERESTS ALONG THE
CENTRAL GULF COAST REGION SHOULD STAY TUNED TO THE LATEST FORECASTS
AND ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER AND THE
NATIONAL WEATHER SERVICE IN MOBILE CONCERNING THIS DANGEROUS
HURRICANE.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS ARE PRESENTLY ACTIVATED FOR HURRICANE
OPERATIONS.
ACTIVATION OF THE NWS STORM SPOTTER NETWORK IS EXPECTED BY MONDAY
MORNING.
In the hours before
Special weather statement, Aug 28, 3:40 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
440 PM CDT SUN AUG 28 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-290700-
UPPER BALDWIN-LOWER BALDWIN-LOWER MOBILE-UPPER
MOBILE-ESCAMBIA-COVINGTON-WASHINGTON-CONECUH-MONROE-BUTLER-CLARKE-
CRENSHAW-WILCOX-CHOCTAW-COASTAL OKALOOSA-COASTAL ESCAMBIA-INLAND
OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA
ROSA-GEORGE-STONE-PERRY-GREENE-WAYNE-
440 PM CDT SUN AUG 28 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH UNTIL 200 AM
CDT MONDAY MORNING FOR THE FOLLOWING COUNTIES...
IN SOUTHWEST AND SOUTH CENTRAL ALABAMA...
ESCAMBIA...COVINGTON...WASHINGTON...CONECUH...MONROE...BUTLER...
CLARKE...CRENSHAW...WILCOX...CHOCTAW...BALDWIN AND MOBILE COUNTIES.
IN SOUTHEAST MISSISSIPPI...GEORGE...STONE...PERRY...GREENE AND WAYNE
COUNTIES.
IN NORTHWEST FLORIDA...OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES.
TO INCLUDE THE ALABAMA AND NORTHWEST FLORIDA ADJACENT COASTAL WATERS.
REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS
SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Tornado, Baldwin
- When
- August 28, 6:04 PM CST to 6:06 PM CST
- Where
- Baldwin County, Ft Morgan
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 30 yd
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.233, -88.017
A weak tornado developed along the outer bands of hurricane Katrina. The weak tornado blew down several trees and power lines just east of Fort Morgan.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Louisiana, August 28 to 29, 2005816 deaths · $17 billion · 27 events
- Hurricane in Mississippi, August 28 to 29, 2005166 deaths · $7.3 billion · 8 events
- Drought in Texas, August 28, 2005 to August 13, 2006$230 million · 20 events
- Drought in Oklahoma, August 28, 2005 to August 13, 2006$35 million · 3 events
- Hurricane in Florida, August 28 to 30, 2005$1.7 million · 7 events
- Storm Surge in Florida, August 28 to 29, 2005$750,000 · 1 event
- Storm Surge in Florida, August 28 to 29, 2005$300,000 · 1 event
- Storm Surge in Florida, August 28 to 29, 2005$250,000 · 1 event
- Storm Surge in Florida, August 28 to 29, 2005$200,000 · 1 event
- Storm Surge in Florida, August 28 to 29, 2005$200,000 · 1 event
- Damaging Winds in New Mexico, August 28, 2005$20,000 · 57 kt wind · 3 events
- Storm Surge in Florida, August 28 to 29, 200510 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476410.